Funnel Cloud, Cass
- When
- May 14, 9:01 PM CST
- Where
- Cass County, Atlanta
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:50 PM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
514 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM BROKEN BOW OK .88 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0325 PM NASHVILLE AR .75 INCH HAIL
05/14/03 HOWARD REPORTED BY LAW
ENFORCEMENT.
0345 PM WASHINGTON AR 1.75 INCH HAIL
05/14/03 HEMPSTEAD REPORTED BY GENERAL
PUBLIC.
0400 PM HORATIO AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY GENERAL
PUBLIC.
0410 PM LOCKESBURG AR 1.00 INCH HAIL
05/14/03 SEVIER REPORTED BY CO-OP
OBSERVER.
0430 PM BROKEN BOW OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
0455 PM FOREMAN AR 1.75 INCH HAIL
05/14/03 LITTLE RIVER REPORTED BY SPOTTERS.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
547 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 5 W LEWISVILLE AR .75 INCH HAIL
05/14/03 LAFAYETTE REPORTED BY LAW
ENFORCEMENT.
0522 PM 5 W LEWISVILLE AR 1.00 INCH HAIL
05/14/03 LAFAYETTE NEAR SPIRIT LAKE. REPORTED
BY STATE TROOPERS.
0522 PM 5 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE POWER LINES DOWN NEAR
SPIRIT LAKE. REPORTED BY
STATE TROOPERS.
0530 PM 3 W LEWISVILLE AR WIND DAMAGE
05/14/03 LAFAYETTE TREES DOWN N AND S OF HWY
82. REPORTED BY STATE
TROOPERS.
20ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-138-150000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 623 PM CDT WED MAY 14 2003 ...TORNADO WATCH HAS BEEN CANCELED FOR NORTHEAST TEXAS... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT... FOR ALL OF NORTH LOUISIANA AND PORTIONS OF SOUTHERN ARKANSAS... GENERALLY EAST OF A LINE FROM NEAR MANSFIELD AND SHREVEPORT LOUISIANA TO NEAR LEWISVILLE AND HOPE ARKANSAS. WHILE THE TORNADO THREAT HAS DIMINISHED THIS EVENING...STRONG AND DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL ARE STILL POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO STATION OR CABLE SUBSCRIBER FOR FURTHER WEATHER UPDATES. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
727 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM ATHENS LA 2.50 INCH HAIL
05/14/03 CLAIBORNE REPORTED BY GENERAL
PUBLIC.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
903 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM RUSTON LA FLASH FLOODS
05/14/03 LINCOLN URBAN FLOODING IN DOWNTOWN
RUSTON. WATER GOING INTO
SOME CARS. REPORTED BY
GENERAL PUBLIC.
0725 PM ARCADIA LA .75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY LAW
ENFORCEMENT.
0725 PM ARCADIA LA WIND DAMAGE
05/14/03 BIENVILLE TREES DOWN. REPORTED BY
SPOTTERS.
0750 PM RUSTON LA WIND DAMAGE
05/14/03 LINCOLN 3 WINDSHIELDS BLOWN OUT.
REPORTED BY BROADCAST
MEDIA.
0810 PM 5 W IDABEL OK WIND DAMAGE
05/14/03 MCCURTAIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA POWER LINES DOWN ON
GARRETT ROAD. REPORTED BY
LAW ENFORCEMENT.
0820 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS RURAL ROADS UNDER
WATER. REPORTED BY LAW
ENFORCEMENT.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
955 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 5E SIKES LA 1.00 INCH HAIL
05/14/03 WINN OCCURRED ON HIGHWAY 126
EAST OF SIKES. REPORT FROM
LAW ENFORCEMENT
0830 PM 5E SIKES LA WIND DAMAGE 05/14/03
WINN TREE TOPS BLOWN OFF.
REPORT FROM LAW ENFORCEMENT
15The Shreveport radar (KSHV), 84 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353147.